What is the treatment for tooth infection, indigestion and stomach cramps while taking cortisone for transverse myelitis?
User rating for this question
Hi, I have transverse myelitis (partial) so I have been on heavy doses of cortisone over a year ago, continuing with nerofen and codeine, I developed a very bad tooth infection and have been on a lot of antibiotics this past year including the last two months, about 5 weeks ago started with constant nausea, I have a dull ache in my abdomen and sometimes stomach, my stomach always feels unsettled, sick, making noises and far more gastric flow, I am battling to eat and feel full after a small meal,I have a bit of indigestion and sometimes a few stomach cramps, I sometimes feel shaky, my doctor thinks I have gastritis. She has put me onto losec, is there anything else can I can do to relieve my symptoms, my last blood tests showed a severe bacterial infection and I am going to have more blood tests done today. The few times that I have been to the doctor she has mentioned that my heart rate is fast and I sometimes have headaches and have a rash over my face. I had the abscessed tooth out a week ago.
Posted Sun, 19 Jan 2014 in Bones, Muscles and Joints
Answered by Dr. Pavan Kumar Gupta 2 hours later
Brief answer...you are suffering from gastritis. Detailed answer... Hello, Thanks for the query. Your symptoms are due to drug induced gastritis and in your case pain killers and steroids are responsible for it. Treatment for This requires... Stopping the offending agents like pain killers and steroids or reducing the dosage in consultation with your doctor. Taking the pain killers and steroids with food or with milk. Take antacid syrups containg aluminium and magnesium. Carry on with LOSEC,but take it in full dose of 40 mg a day on empty stomach in the morning. With patience,your symptoms can be managed. I hope it helps,however you may revert to me for any further query. Best of luck Thanks
Follow-up: What is the treatment for tooth infection, indigestion and stomach cramps while taking cortisone for transverse myelitis? 31 minutes later
Hello Dr XXXXXXX Thank you very much for your prompt reply. I will continue with your suggestions and won't take any pain medication, I took a few tablets this past week with panadol and codeine to help with the molar and abscess that I have removed but will not be taking any more pain killers, although I still suffer with a lot of nerve pain from my transverse myelitis, so will have to managed this without painkillers till my stomach improves. Which antacid to you recommend? Yes, I do have 40mg of losec so will continue with this. How long do you think the symptoms will take to improve? Should I be including a bit of milk and yoghurt in my diet? Although I am still very nauseous at this stage. Thanking you. Kind regards. XXXXXXX
Answered by Dr. Pavan Kumar Gupta 6 hours later
Hello, There are plenty of antacids available in market having aluminium and magnesium like MYLANTA,MALOX,MALDROX,ANTACID etc. Generally relief starts occurring within few days of starting LOSEC but the full effect comes in 7-10 days. As far as consumption of milk and yoghurt is concerned,one can take soy yoghurt instead of full milk yoghurt because saturated fats in yoghurt can cause some acidity.Similarly if milk suits you,you can take it and specially cold milk.One must eat something along with cold milk because milk can secrete further acid secretion because of high fat concentration. Along with this you must also avoid smoking,alcohol and spicy and greasy foods till your symptoms go away. Thanks
Follow-up: What is the treatment for tooth infection, indigestion and stomach cramps while taking cortisone for transverse myelitis? 8 hours later
Hello Dr XXXXXXX Thank you very much, I have tried gaviscon but think I will change to Mylanta, I don't drink or smoke, so hopefully my symptoms improve soon. Thanking you. XXXXXXX XXXX
Answered by Dr. Pavan Kumar Gupta 8 hours later
Hello, Best of luck to you for your speedy recovery. You are most welcome to ask any query any time. Thanks
People also viewed
- Decompression of wrist nerves ayurveda
- Is muscle aches a side effect of clopidogrel?
- Is decreased appetite a side effect of doryx?
- Ayurveda treatment for cervical spondi
- Is mental depression a side effect of dulera?
- Medial meniscus cyst ayurveda remedies
- Medial meniscus cyst and ayurveda
- Idiopathic transverse myelitis treatment
- Treatment and cure for Transverse myelitis
- Transverse myelitis stem cell treatment
- Transverse myelitis is curable in ayurvedic treatment
- Ayurveda oil for chondromalacia patella
- Transverse myelitis treatment guidelines
- Is sweating a side effect of dexlansoprazole?
- Is blurred vision a side effect of cisplatin?